Flash Flood, Randolph
- When
- March 12, 2:10 AM CST to 6:30 AM CST
- Where
- Randolph County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.050, -89.817
Several rounds of thunderstorms moved through the area with 3 to 5 inches of rain reported in some locations. Flooding was reported in the Tilden area where a water rescue had to be performed after the road washed out.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Several rounds of thunderstorms moved through the area with 3 to 5 inches of rain reported in some locations. Flooding was reported in the Tilden area where a water rescue had to be performed after the road washed out. No injuries were reported. Also, numerous county roads were closed due to flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 11, 9:53 PM CST, 4 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
953 PM CST SAT MAR 11 2006
.DISCUSSION...
...TORNADO WATCH NUMBER 64 EXPANDED NORTHWARD...
HAVE COORDINATED WITH SPC TO EXPAND THE TORNADO WATCH NUMBER 64
SLIGHTLY NORTHWARD TO PLACE A FEW OF THE COUNITES THAT WERE IN THE
EXPIRING TORNADO WATCH NUMBER 63. THIS MEANS THAT BOND...
CLINTON...FAYETTE...MARION AND MADISON COUNTIES IN ILLINOIS...AND
MONTGOMERY...WARREN....ST CHARLES...WARREN...ST. LOUIS COUNTIES
AND ST. LOUIS CITY IS NOW COVERED BY A TORNADO WATCH UNTIL 2 AM.
HAVE DONE THIS AS STRONG TO SEVERE THUNDERSTORMS CONTINUE TO FORM
NEAR THE LAKE OF THE OZARKS...AND WILL CONTINUE TO MOVE INTO THESE
COUNTIES INTO OVERNIGHT HOURS. VERY ACTIVE SUPERCELLS PRODUCING
VERY LARGE HAIL AND TORNADOES ARE ONGOING IN THE CWA AT THE
MOMENT. THESE STORMS SHOULD CONTINUE TO MOVE THROUGH THE AREA
THROUGH 08Z BEFORE THE LOW LEVEL JET VEERS EWD.
&&
.AVIATION...
FOR THE 00Z TAFS...ONGOING CONVECTION ALG/AHD OF SLOLY MOVG CDFNT
ACRS THE FAR WRN PERIPHERY OF THE FA WL CONT TO PROGRESS EWD ACRS
THE FA THIS EVNG...AND EVENTUALLY...BY ARND OR SHORTLY AFT
MDNGT...SHUD BE E OF THE TAF SITES OF KSTL/KSUS. AFTER THIS...PCPN
CHCS ACRS THE TAF SITES WL SHARPLY DMSH UNTIL LATE SUNDAY AFTN
WHERE PROB30S WERE ADDED TO THE KCOU/KUIN TAFS.
STILL AM WORRIED ABT FOG POTENTIAL FOR LATE TNGT IN THOSE AREAS
THAT CAN CLR OUT...AND NOT GET TOO MUCH INTO THE DRY AIR BHND THE
CDFNT...KCOU...AND BECAUSE IT IS MORE SHELTERED...KSUS.
OTRW...SHUD SEE BKN SC CLD DECK MOV NWD ALG/AHD OF ADVANCING
WRMFNT AS IT SURGES THRU THE FA LATE SUNDAY MRNG/ERY SUNDAY AFTN.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR IRON-JEFFERSON-
MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BOND IL-CLINTON
IL-FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
WASHINGTON IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1034 PM CST SAT MAR 11 2006 ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099-121800- BOND IL-CLINTON IL-FAYETTE IL-IRON-JEFFERSON-MADISON-MARION IL- MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE- WASHINGTON-WASHINGTON IL- 1034 PM CST SAT MAR 11 2006 ...TORNADO WATCH 64 IN EFFECT UNTIL 2 AM CST... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ILLINOIS AS WELL AS EAST CENTRAL AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...VERY LARGE HAIL AND ISOLATED TORNADOES. IN ADDITION...THESE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH FLOODING AS THE GROUND REMAINS NEARLY SATURATED FROM RECENT RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ...SIGNIFICANT OUTBREAK OF SEVERE WEATHER LIKELY ON SUNDAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. THUNDERSTORMS WILL DEVELOP OVER THE REGION ON SUNDAY AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS INCLUDING SUPERCELLS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE LATE AFTERNOON AND EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...VERY LARGE HAIL AND TORNADOES. THERE WILL CONTINUE TO BE A RISK FOR FLASH FLOODING ON SUNDAY NIGHT WHERE THUNDERSTORMS PRODUCE VERY HEAVY RAINFALL. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT AND ON SUNDAY AFTERNOON AND SUNDAY NIGHT. EMERGENCY MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD CONTINUE TO MONITOR THE WEATHER THROUGHOUT THE WEEKEND FOR UPDATED OUTLOOKS AND POSSIBLE WATCHES AND WARNINGS. ILZ100-MOZ049-051-059>064-072-121800- CRAWFORD-FRANKLIN-GASCONADE-MADISON IL-MONTGOMERY-OSAGE-ST CHARLES- ST LOUIS-ST LOUIS CITY-WARREN- 1034 PM CST SAT MAR 11 2006 ...TORNADO WATCH NUMBER 64 IN EFFECT UNTIL 2 AM CST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...VERY LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ...SIGNIFICANT OUTBREAK OF SEVERE WEATHER LIKELY ON SUNDAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. THUNDERSTORMS WILL DEVELOP OVER THE REGION ON SUNDAY AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS INCLUDING SUPERCELLS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE LATE AFTERNOON AND EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...VERY LARGE HAIL AND TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY CONTINUED TO BE NEEDED TONIGHT AND IS LIKELY ON SUNDAY AFTERNOON AND SUNDAY NIGHT. EMERGENCY MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD CONTINUE TO MONITOR THE WEATHER THROUGHOUT THE WEEKEND FOR UPDATED OUTLOOKS AND POSSIBLE WATCHES AND WARNINGS. ILZ058>060-095>099-MOZ018-019-026-027-034>036-041-042-047-048-050- 052-121800- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GREENE IL- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-MONROE- MONTGOMERY IL-PIKE-PIKE IL-RALLS-SHELBY- 1034 PM CST SAT MAR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS CENTRAL AND NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE OVERNIGHT HOURS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ...SIGNIFICANT OUTBREAK OF SEVERE WEATHER LIKELY ON SUNDAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT. THUNDERSTORMS WILL DEVELOP OVER THE REGION ON SUNDAY AS A STRONG STORM SYSTEM MOVES ACROSS THE REGION. SEVERE THUNDERSTORMS INCLUDING SUPERCELLS ARE EXPECTED TO INCREASE IN COVERAGE DURING THE LATE AFTERNOON AND EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...VERY LARGE HAIL AND TORNADOES. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ON SUNDAY AFTERNOON AND SUNDAY NIGHT. EMERGENCY MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD CONTINUE TO MONITOR THE WEATHER THROUGHOUT THE WEEKEND FOR UPDATED OUTLOOKS AND POSSIBLE WATCHES AND WARNINGS. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1136 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL HILLSBORO 38.23N 90.57W
03/11/2006 M0.75 INCH JEFFERSON MO TRAINED SPOTTER
&&
FGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL VALMEYER 38.30N 90.31W
03/11/2006 M0.75 INCH MONROE IL LAW ENFORCEMENT
&&
FGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1247 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL OLD MINES 38.02N 90.77W
03/12/2006 E2.75 INCH WASHINGTON MO PUBLIC
&&
FGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL 2 S OLYMPIAN VILLAGE 38.11N 90.46W
03/12/2006 M1.00 INCH JEFFERSON MO LAW ENFORCEMENT
&&
FGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
111 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL RENAULT 38.15N 90.13W
03/12/2006 M0.88 INCH MONROE IL EMERGENCY MNGR
&&
TILLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
151 AM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM FLASH FLOOD DE SOTO 38.14N 90.56W
03/12/2006 JEFFERSON MO LAW ENFORCEMENT
WATER COVERING ROADS IN THE FOLLOWING LOCATIONS...BOYD
BRANCH AND STATE ROAD JJ...LAGUNA PALMA AND CHARTER
CHURCH...BOYCE LANE AND PLATTIN.
&&
TILLYThe St Louis radar (KLSX), 104 km away, was scanning. The volume nearest the first event began at 08:09 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494995.